# SDR 2009FA0000368

- Difficulty date: May 5, 2009
- Submitted: May 5, 2009
- Operation: General aviation
- Aircraft: N2502Q
- Make and model: Columb LC42550FG350
- Aircraft serial: 42076
- Aircraft time: 437 hours
- Engine: Cont IO550N
- Engine time: 437 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Baffle
- Part number: 643358
- Condition: Chafed
- Location: Engine Case
- Part time: 437 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE OIL FILLER / BREATHER ASSY PN 649404-2 WAS CHAFED BEYOND MFG LIMIT OF .010 INCH. OIL FILLER TUBE IS BEING CHAFED BY THE CYLINDER BAFFLE ASSY THAT FITS BETWEEN CYLINDER NR 2 AND CYLINDER NR 4. THE RELIEF CUT-OUT IN THE BAFFLE IS TOO NARROW WHICH CAUSES THE BAFFLE TO START CHAFING THROUGH THE OIL FILLER / BREATHER TUBE ASSY. THIS IS THE FIFTH ACFT THAT WE HAVE DETECTED THIS PROBLEM ON. THIS ISSUE IS OCCURRING ON ALL MODELS OF THE MFG AIRCRAFT WITH INSTALLED ENGINE MODELS. THIS ISSUE HAS BEEN REPORTED BEFORE MFG KNOW ABOUT THIS ISSUE.  SHOULD THE OIL FILLER TUBE CHAFE COMPLETELY THROUGH DURING FLIGHT, A SIGNIFICANT OIL LEAK CAN OCCUR BASED ON CASE PRESSURE FORCING OIL OUT THE DAMAGE AREA. OIL LEAKS RESULTING FROM A CHAFED OIL FILLER TUBE CAN BE EXTREMELY DANGEROUS ON THE ENGINES DUE TO THE HOT TURBOCHARGERS LOCATED ON THE LOWER ENGINE AREA. THIS SITUATION CAN BE FIXED EASILY BY MFG AUTHORIZING A LARGER RELIEF OPENING IN THE BAFFLE TO PREVENT CHAFING WITH THE OIL FILLER TUBE ASSEMBLY.
